MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis was performed on a cobas taqman instrument (serial number: (b)(6).The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay was performing as intended.Data analysis revealed that the initial reactive result for hcv showed late, non-sigmoidal amplification, which is indicative of non-specific amplification and does not typically repeat.The repeat test for hbv showed early, sigmoidal, but minimal amplification, which was most likely caused by contamination due to deviations from optimal reagent and sample handling workflow.Positive and negative controls, as well as internal controls, demonstrated robust and sigmoidal amplification, confirming proper assay functionality.No trend was identified for the reagent lot h18062.The root cause for the discrepant hcv result was attributed to non-specific amplification, while the discrepant hbv result was most likely due to contamination.The device remains in operation at the customer site, and the customer was advised to follow optimal workflow practices during sample and reagent handling.
 
Event or Problem Description
The initial reporter alleged discrepant results when using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on the cobas taqman instrument.The event involved a pool of 6 samples initially tested on (b)(6) 2022, which generated a reactive result for hepatitis c virus (hcv) with a cycle threshold (ct) value of 44.2.The pool was retested on the same day and generated a non-reactive result for hcv but a reactive result for hepatitis b virus (hbv) with a ct value of 4.9.Serology testing for both hcv and hbv was non-reactive.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23088668
Report Number2243471-2025-03145
Device Sequence Number9796394
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05969484190
Device Lot NumberH18062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2022
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown